Alert archive / Iowa / Wind Advisories in 2014
Wind Advisory 14, NWS Des Moines, IA
NWS Des Moines, IA issued this wind advisory at Apr 27, 2014, 4:18 AM CDT for 20 counties in Iowa. It was in force for 17 hr.
The area
The counties it named.
The facts
- Issued
- Apr 27, 2014, 4:18 AM CDT (09:18 UTC)
- Expired
- Apr 27, 2014, 9:00 PM CDT
- In force
- 17 hr
- Issued by
- NWS Des Moines, IA
Counties Black Hawk County, IA, Bremer County, IA, Butler County, IA, Calhoun County, IA, Cerro Gordo County, IA, Emmet County, IA, Franklin County, IA, Grundy County, IA, Hamilton County, IA, Hancock County, IA, Hardin County, IA, Humboldt County, IA, Kossuth County, IA, Palo Alto County, IA, Pocahontas County, IA, Sac County, IA, Webster County, IA, Winnebago County, IA, Worth County, IA, Wright County, IA
The radar
The Des Moines radar (KDMX), 118 km from the middle of the area, began a volume at 09:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 00:00Z, 9.3 hours before the alert went out and 229 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1947 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- -33 m²/s²
- 0-3 km storm-relative helicity
- 209 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
383 WWUS73 KDMX 270918 NPWDMX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DES MOINES IA 418 AM CDT SUN APR 27 2014 ...STRONG EASTERLY WINDS WILL CONTINUE TODAY... .STRONG LOW PRESSURE DEVELOPING OVER THE CENTRAL PLAINS THIS MORNING WILL ONLY MOVE SLOWLY EASTWARD THROUGH SUNSET. THIS WILL RESULT IN LITTLE CHANGE IN THE WEATHER OVER NORTHERN IOWA...INCLUDING CONTINUED GUSTY EASTERLY WINDS. IAZ004>007-015>017-023>028-033>039-271700- /O.NEW.KDMX.WI.Y.0014.140427T0918Z-140428T0200Z/ EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO- POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN- WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK- INCLUDING THE CITIES OF...ESTHERVILLE...ALGONA...FOREST CITY... LAKE MILLS...NORTHWOOD...MANLY...EMMETSBURG...GARNER...BRITT... KANAWHA...MASON CITY...CLEAR LAKE...POCAHONTAS...LAURENS... ROLFE...FONDA...GILMORE CITY...HUMBOLDT...EAGLE GROVE...CLARION... BELMOND...HAMPTON...PARKERSBURG...CLARKSVILLE...SHELL ROCK... GREENE...APLINGTON...ALLISON...DUMONT...WAVERLY...SAC CITY... LAKE VIEW...ODEBOLT...WALL LAKE...SCHALLER...EARLY... ROCKWELL CITY...MANSON...LAKE CITY...POMEROY...FORT DODGE... WEBSTER CITY...IOWA FALLS...ELDORA...ACKLEY...GRUNDY CENTER... REINBECK...CONRAD...DIKE...WELLSBURG...WATERLOO...CEDAR FALLS 418 AM CDT SUN APR 27 2014 ...WIND ADVISORY IN EFFECT UNTIL 9 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 9 PM CDT THIS EVENING. * TIMING...ALTHOUGH THERE MAY BE A FEW RELATIVE LULLS INTO MIDDAY...STRONG AND GUSTY WINDS WILL PERSIST FROM THIS MORNING INTO THE EARLY EVENING HOURS. * WINDS...EASTERLY WINDS WILL OFTEN REACH SUSTAINED SPEEDS OF 25 TO 35 MPH WITH GUSTS EXCEEDING 40 MPH AT TIMES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES ON NORTH TO SOUTH ROADS INCLUDING INTERSTATE 35. USE EXTRA CAUTION. && $$ SMALL
3 follow-up statements
446 WWUS73 KDMX 271455 NPWDMX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DES MOINES IA 955 AM CDT SUN APR 27 2014 ...STRONG EASTERLY WINDS WILL CONTINUE TODAY... .STRONG LOW PRESSURE DEVELOPING OVER THE CENTRAL PLAINS THIS MORNING WILL ONLY MOVE SLOWLY EASTWARD THROUGH SUNSET. THIS WILL RESULT IN LITTLE CHANGE IN THE WEATHER OVER NORTHERN IOWA... INCLUDING CONTINUED GUSTY EASTERLY WINDS. IAZ004>007-015>017-023>028-033>039-272300- /O.CON.KDMX.WI.Y.0014.000000T0000Z-140428T0200Z/ EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO- POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN- WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK- INCLUDING THE CITIES OF...ESTHERVILLE...ALGONA...FOREST CITY... LAKE MILLS...NORTHWOOD...MANLY...EMMETSBURG...GARNER...BRITT... KANAWHA...MASON CITY...CLEAR LAKE...POCAHONTAS...LAURENS... ROLFE...FONDA...GILMORE CITY...HUMBOLDT...EAGLE GROVE...CLARION... BELMOND...HAMPTON...PARKERSBURG...CLARKSVILLE...SHELL ROCK... GREENE...APLINGTON...ALLISON...DUMONT...WAVERLY...SAC CITY... LAKE VIEW...ODEBOLT...WALL LAKE...SCHALLER...EARLY... ROCKWELL CITY...MANSON...LAKE CITY...POMEROY...FORT DODGE... WEBSTER CITY...IOWA FALLS...ELDORA...ACKLEY...GRUNDY CENTER... REINBECK...CONRAD...DIKE...WELLSBURG...WATERLOO...CEDAR FALLS 955 AM CDT SUN APR 27 2014 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING... * TIMING...ALTHOUGH THERE MAY BE A FEW RELATIVE LULLS INTO MIDDAY...STRONG AND GUSTY WINDS WILL PERSIST FROM THIS MORNING INTO THE EARLY EVENING HOURS. * WINDS...EASTERLY WINDS WILL OFTEN REACH SUSTAINED SPEEDS OF 25 TO 35 MPH WITH GUSTS EXCEEDING 40 MPH AT TIMES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES ON NORTH TO SOUTH ROADS INCLUDING INTERSTATE 35. USE EXTRA CAUTION. && $$ REV
932 WWUS73 KDMX 272036 NPWDMX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DES MOINES IA 336 PM CDT SUN APR 27 2014 ...A STRONG EAST WIND WILL CONTINUE INTO EARLY EVENING... .STRONG LOW PRESSURE OVER THE CENTRAL PLAINS WILL ONLY MOVE SLOWLY EASTWARD THROUGH EARLY EVENING. THIS WILL RESULT A CONTINUATION OF A GUSTY EAST WIND. IAZ004>007-015>017-023>028-033>039-280200- /O.CON.KDMX.WI.Y.0014.000000T0000Z-140428T0200Z/ EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO- POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN- WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK- INCLUDING THE CITIES OF...ESTHERVILLE...ALGONA...FOREST CITY... LAKE MILLS...NORTHWOOD...MANLY...EMMETSBURG...GARNER...BRITT... KANAWHA...MASON CITY...CLEAR LAKE...POCAHONTAS...LAURENS... ROLFE...FONDA...GILMORE CITY...HUMBOLDT...EAGLE GROVE...CLARION... BELMOND...HAMPTON...PARKERSBURG...CLARKSVILLE...SHELL ROCK... GREENE...APLINGTON...ALLISON...DUMONT...WAVERLY...SAC CITY... LAKE VIEW...ODEBOLT...WALL LAKE...SCHALLER...EARLY... ROCKWELL CITY...MANSON...LAKE CITY...POMEROY...FORT DODGE... WEBSTER CITY...IOWA FALLS...ELDORA...ACKLEY...GRUNDY CENTER... REINBECK...CONRAD...DIKE...WELLSBURG...WATERLOO...CEDAR FALLS 336 PM CDT SUN APR 27 2014 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING... * TIMING...STRONG AND GUSTY EAST WIND WILL PERSIST INTO EARLY EVENING. * WINDS...EAST AT 25 TO 35 MPH WITH GUSTS EXCEEDING 40 MPH AT TIMES. THE WIND IS EXPECTED TO GRADUALLY DIMINISH AFTER 8 PM AND SHOULD BE BELOW ADVISORY CRITERIA BY 9 PM. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES ON NORTH TO SOUTH ROADS INCLUDING INTERSTATE 35. USE EXTRA CAUTION. && $$ FAB
182 WWUS73 KDMX 280149 NPWDMX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DES MOINES IA 849 PM CDT SUN APR 27 2014 .STRONG LOW PRESSURE OVER NORTH CENTRAL KANSAS WILL CONTINUE TO MOVE EAST TONIGHT. GUSTY EAST TO SOUTHEAST WINDS WILL CONTINUE THROUGH THE NIGHT. IAZ004>007-015>017-023>028-033>039-280300- /O.EXP.KDMX.WI.Y.0014.000000T0000Z-140428T0200Z/ EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO- POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN- WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK- INCLUDING THE CITIES OF...ESTHERVILLE...ALGONA...FOREST CITY... LAKE MILLS...NORTHWOOD...MANLY...EMMETSBURG...GARNER...BRITT... KANAWHA...MASON CITY...CLEAR LAKE...POCAHONTAS...LAURENS... ROLFE...FONDA...GILMORE CITY...HUMBOLDT...EAGLE GROVE...CLARION... BELMOND...HAMPTON...PARKERSBURG...CLARKSVILLE...SHELL ROCK... GREENE...APLINGTON...ALLISON...DUMONT...WAVERLY...SAC CITY... LAKE VIEW...ODEBOLT...WALL LAKE...SCHALLER...EARLY... ROCKWELL CITY...MANSON...LAKE CITY...POMEROY...FORT DODGE... WEBSTER CITY...IOWA FALLS...ELDORA...ACKLEY...GRUNDY CENTER... REINBECK...CONRAD...DIKE...WELLSBURG...WATERLOO...CEDAR FALLS 849 PM CDT SUN APR 27 2014 ...WIND ADVISORY WILL EXPIRE AT 9 PM CDT THIS EVENING... GUSTY EAST TO SOUTHEAST WINDS WILL CONTINUE TONIGHT. THEY WILL BE IN THE 20 TO 25 MPH RANGE WITH A FEW GUSTS TO AROUND 35 MPH. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Des Moines, IA wrote its last area forecast discussion before this wind advisory went out at Apr 27, 4:00 AM CDT, 18 minutes earlier.
Area forecast discussion, Apr 27, 4:00 AM CDT, 18 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DES MOINES IA 400 AM CDT SUN APR 27 2014 .SHORT TERM /TODAY/... ISSUED AT 359 AM CDT SUN APR 27 2014 SEVERE WEATHER POTENTIAL WILL BE PRIMARY CONCERN TODAY WITH CONDITIONALITY OF EVENT SEEMING TO DIMINISH WITH TIME. CURRENT NARROW RIBBON OF ELEVATED CONVECTION ROOTED 2-3KM AND DRIVEN BY STRONG WARM/THETA-E ADVECTION ZONE WILL CONTINUE TO LIFT NORTH AND EAST OUT OF THE AREA EARLY THIS MORNING. 3HR MUCAPE CHANGES SUGGEST THAT AIRMASS ALOFT IS BECOMING INCREASINGLY UNSTABLE AS INSTABILITY SURGES NORTHWARD SO...WHILE STORMS HAVE REMAINED BELOW SEVERE LIMITS OVERNIGHT AND EFFECTIVE SHEAR IS MINIMAL...WOULD NOT BE SURPRISED TO SEE A FEW NUDGE ABOVE SEVERE BEFORE EXITING FORECAST AREA. ATTENTION THEN TURNS TO THE SOUTH AND WEST TOWARD APPROACHING PARENT LONG WAVE TROUGH AND ASSOCIATED POTENT SHORT WAVE/PV ANOMALY. BROAD WEAK/MODERATE QG FORCING AND UPPER LEVEL DIFFLUENCE IS ALREADY IN PLACE ACROSS THE MO VALLEY SO COULD SEE PRECURSOR CONVECTION DEVELOP AHEAD OF MAIN EVENT AT ANY TIME BEHIND EXITING THERMODYNAMIC ZONE. PRIMARY FOCUS WILL BE ON THE AFTERNOON HOURS. PV ANOMALY SHOULD BE OVER KS BY 18Z WITH DRY SLOT AND ATTENDANT LOBE OF FORCING LIFTING INTO SWRN IA. THIS MECHANICAL FORCING SHOULD HAVE NO PROBLEM DEVELOPING CONVECTION WITH NAM/GFS BOTH SHOWING LITTLE TO NO CINH AFTER 18Z. MLCAPES AROUND OR JUST SHY OF 1000 J/KG IN BOTH INSTANCES. EXAMINATION OF CONVECTIVE MODE POINTS SQUARELY AT LOW TOPPED SUPERCELLS AND TORNADO POTENTIAL. 0-6KM SHEAR IS 30-50KTS DEPENDING ON MODEL...0-3KM CAPES ARE 100 J/KG OR MORE WITH LOW LCLS...20-30KTS OF 1KM SHEAR AND 100-300 M2/S2 SRH. MUCH LIKE EXPECTED YESTERDAY THE SW THIRD OR SO OF IA APPEARS TO BE HIGHLIGHTED AND WOULD NOT BE SURPRISED AT ALL TO SEE FUTURE SPC DAY1 OUTLOOKS LIFT MOD RISK INTO PORTIONS OF SRN IA. HAVE ADDED SEVERE WORDING TO FORECAST IN THESE AREAS. INTERESTINGLY TWO OF THE TOP EIGHT CIPS ANALOG EVENTS ARE ANDOVER KS /26 APR 91/ AND THE 1995 IA MEMORIAL DAY WEEKEND TORNADO OUTBREAK /27 MAY 95/. SECONDARY CONCERN WILL BE STRONG GRADIENT WINDS IN POTENT ELY FLOW AHEAD OF STEADY OR SLIGHTLY DEEPENING LOW PRESSURE AREA. SEVERAL SITES ARE CURRENTLY AT ADVISORY CRITERIA...AND WHILE THERE MAY BE A MIDDAY LULL...EXPECT WINDS TO INCREASE ONCE AGAIN BY LATE AFTERNOON. ADVISORY WILL BE IN EFFECT THROUGH 02Z ALONG AND NORTH OF HIGHWAY 20. YET ANOTHER CONCERN WILL BE HEAVY RAIN POTENTIAL. PWS WILL BE 1.25 INCHES OR BETTER WITH VERY STRONG 1000-850MB MOISTURE TRANSPORT FEEDING MCS. PWS ARE PLUS 2-3SD AND LOW LCLS WILL INCREASE WARM CLOUD DEPTHS AND EFFICIENCY. PRECIP AMOUNTS WILL NOT BE TOO EXTREME THROUGH 00Z WITH CONVECTION FAIRLY TRANSIENT...BUT WOULD NOT BE SURPRISED TO SEE LOCAL AMOUNTS EXCEED AN INCH. HIGH TEMPS WILL VARY QUITE A BIT WITH 08Z SURFACE ANALYSIS SHOWING WHAT APPEARS TO BE A DUAL WARM FRONTAL STRUCTURE...ONE FROM NE INTO KS/MO AND ANOTHER THROUGH IA INTO IL. FORECAST SOUNDINGS SHOW SOME MINIMAL MIXING RESULTING IN AROUND A 15-20F REBOUND NORTH TO SOUTH...CLOSER TO THE WARMER END OF MOS GUIDANCE. .LONG TERM /TONIGHT THROUGH SATURDAY/... ISSUED AT 359 AM CDT SUN APR 27 2014 AFTERNOON AND EVENING STORMS...WITH SOME SEVERE WEATHER THREAT IN THE EVENING AS DISCUSSED IN THE SHORT TERM DISCUSSION ABOVE...WILL LIFT NORTHEAST ACROSS THE AREA THROUGH MIDNIGHT TONIGHT WITH SLOWLY DIMINISHING INTENSITY. WE SHOULD THEN SEE A DECREASE IN COVERAGE OF SHOWERS AND THUNDERSTORMS LATE TONIGHT AND MONDAY MORNING. HOWEVER...THE SURFACE WARM FRONT WILL SHARPEN SOMEWHERE ACROSS CENTRAL IOWA IN ADVANCE OF THE PARENT LOW PRESSURE SYSTEM APPROACHING FROM THE WEST...AND ON MONDAY AFTERNOON DIURNAL HEATING WILL ALLOW A ZONE OF LOW LEVEL INSTABILITY AND VORTICITY TO DEVELOP ALONG/NEAR THE FRONT. THIS IS REFLECTED BY NUMEROUS NUMERICAL MODELS AS WELL AS CLIMATOLOGY IN SUCH PATTERNS AND REFLECTS A THREAT FOR SEVERE WEATHER WITH LANDSPOUT TYPE TORNADOES POSSIBLE. A MORE PRECISE LOCATION OF THE WARM FRONT AND SEVERE WEATHER THREAT DURING THIS TIME WILL BE DETERMINED AFTER THE SUNDAY/SUNDAY NIGHT CONVECTION...BUT THIS SITUATION WILL NEED TO BE MONITORED AS WE HEAD INTO MONDAY. ON MONDAY NIGHT AS THE LARGE STACKED GYRE MOVES OVER CENTRAL IOWA ANY SEVERE WEATHER THREAT WILL QUICKLY DIMINISH AND SEVERAL DAYS OF COLD RAIN WILL BEGIN...PERSISTING AT LEAST THROUGH THURSDAY WITH FREQUENT BUT GENERALLY LIGHT RAIN...OVERNIGHT LOWS IN THE UPPER 30S TO MID 40S...AND DAYTIME HIGHS ONLY IN THE 40S AND 50S TO USHER IN THE MONTH OF MAY. NEAR THE END OF THE WORK WEEK RAIN CHANCES WILL DIMINISH...HOWEVER THE 500 MB FLOW WILL REMAIN CYCLONIC WITH NO SIGNIFICANT WARMING FORECAST THROUGH NEXT WEEKEND. && .AVIATION...27/06Z ISSUED AT 1201 AM CDT SUN APR 27 2014 WARM FRONT SOUTH OF IA WILL LIFT NORTH. THUNDERSTORMS AHEAD OF THE FRONT WILL LIFT NORTH TONIGHT AND CLEAR NORTH OF THE TAF SITES BY 15Z. AREAS OF MVFR CIGS LIKELY TO DEVELOP ON SUNDAY BEFORE NEXT ROUND OF STRONG CONVECTION DEVELOPS IN THE 21 TO 03Z TIMEFRAME. OUTLOOK...WIDESPREAD MVFR CIGS AND SOME IFR EXPECTED TO SPREAD SOUTHEAST GRADUALLY LATE SUNDAY NIGHT INTO MONDAY. && .HYDROLOGY... ISSUED AT 359 AM CDT SUN APR 27 2014 EVENT TOTAL QPF IS EXPECTED TO BE WIDESPREAD ONE TO THREE INCH RAINS...MAINLY TODAY INTO MONDAY...WITH HIGHEST AMOUNTS OVER THE NORTHEAST HALF OF THE FORECAST AREA. THIS AREA ALSO HAS THE RELATIVELY WETTEST SOILS...REMOVED FROM THE D1-D2 DROUGHT FARTHER SOUTH AND WEST. ENSEMBLE AND DETERMINISTIC QPF AND RESULTANT RIVER MODEL OUTPUT SUGGESTS IOWA AND CEDAR RIVER BASINS WOULD BE FAVORED TO SEE SIGNIFICANT WITHIN BANK RISES TO MINOR FLOODING. HIGHER END ENSEMBLE SOLUTIONS WOULD ALSO SUGGEST MODERATE FLOODING IN A FEW LOCATIONS. && .DMX WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY UNTIL 9 PM CDT THIS EVENING FOR BLACK HAWK-BREMER- BUTLER-CALHOUN-CERRO GORDO-EMMET-FRANKLIN-GRUNDY-HAMILTON- HANCOCK-HARDIN-HUMBOLDT-KOSSUTH-PALO ALTO-POCAHONTAS-SAC-WEBSTER- WINNEBAGO-WORTH-WRIGHT. && SHORT TERM...SMALL LONG TERM...LEE AVIATION...MS APR 14 HYDROLOGY...SMALL
Hazardous weather outlook, Apr 27, 4:12 AM CDT, 6 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DES MOINES IA 412 AM CDT SUN APR 27 2014 IAZ044>050-057>062-070>075-081>086-092>097-280915- CRAWFORD-CARROLL-GREENE-BOONE-STORY-MARSHALL-TAMA-AUDUBON-GUTHRIE- DALLAS-POLK-JASPER-POWESHIEK-CASS-ADAIR-MADISON-WARREN-MARION- MAHASKA-ADAMS-UNION-CLARKE-LUCAS-MONROE-WAPELLO-TAYLOR-RINGGOLD- DECATUR-WAYNE-APPANOOSE-DAVIS- 412 AM CDT SUN APR 27 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA. .DAY ONE...TODAY AND TONIGHT ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED THIS MORNING WITH A LOW THREAT OF SEVERE WEATHER. THUNDERSTORMS WILL BECOME MORE NUMEROUS WITH SIGNIFICANTLY HIGHER SEVERE WEATHER CHANCES THIS AFTERNOON AND EVENING WHEN MULTIPLE TORNADOES...LARGE HAIL...DAMAGING WIND AND LOCALLY HEAVY RAIN WILL ALL BE POSSIBLE. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THERE WILL BE A CHANCE FOR THUNDERSTORMS MONDAY AND MONDAY NIGHT...MAINLY TOWARD THE INTERSTATE 80 AND HIGHWAY 30 CORRIDORS. SOME STORMS COULD BE SEVERE ON MONDAY AFTERNOON. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS POSSIBLE THIS AFTERNOON AND EVENING...AND AGAIN MONDAY AFTERNOON. IAZ004>007-015>017-023>028-033>039-280915- EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO- POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN- WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK- 412 AM CDT SUN APR 27 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA. .DAY ONE...TODAY AND TONIGHT A WIND ADVISORY IS IN EFFECT FOR THE AREA. PLEASE REFER TO THE NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES FOR FURTHER DETAILS. ISOLATED TO SCATTERED THUNDERSTORMS ARE FORECAST FOR MUCH OF TODAY...BECOMING MORE WIDESPREAD FROM LATE THIS AFTERNOON THROUGH TONIGHT. SEVERE WEATHER AND LOCALLY HEAVY RAIN WILL BE POSSIBLE LATE THIS AFTERNOON AND EVENING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THUNDERSTORMS ARE FORECAST AGAIN ON MONDAY...WITH A FEW SEVERE STORMS POSSIBLE TOWARD HIGHWAY 20 IN THE AFTERNOON. ISOLATED NON SEVERE THUNDERSTORMS ARE THEN EXPECTED ON MONDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS POSSIBLE LATE THIS AFTERNOON AND EVENING. LEE
The office that day
Everything else NWS Des Moines, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 27, 12:12 PM CDT | Special Weather Statement | DMX | Adams | 18 min |
| Apr 27, 12:26 PM CDT | Special Weather Statement | DMX | Adams, Taylor | 34 min |
| Apr 27, 12:30 PM CDT | Special Weather Statement | DMX | Adair | 30 min |
| Apr 27, 1:00 PM CDT | Special Weather Statement | DMX | Adair, Dallas | 45 min |
| Apr 27, 1:49 PM CDT | Special Weather Statement | DMX | Lucas | 26 min |
| Apr 27, 2:07 PM CDT | Special Weather Statement | DMX | Webster | 23 min |
| Apr 27, 2:24 PM CDT | Special Weather Statement | DMX | Hancock | 36 min |
| Apr 27, 2:27 PM CDT | Special Weather Statement | DMX | Appanoose, Davis, Mahaska, Monroe, Wapello, Wayne | 63 min |
| Apr 27, 2:59 PM CDT | Severe Thunderstorm Warning | DMX | Appanoose, Davis, Mahaska, Marion, Monroe, Wapello | 61 min |
| Apr 27, 3:18 PM CDT | Special Weather Statement | DMX | Jasper, Marshall, Poweshiek, Story | 42 min |
| Apr 27, 3:36 PM CDT | Severe Thunderstorm Warning | DMX | Poweshiek, Tama | 39 min |
| Apr 27, 4:26 PM CDT | Special Weather Statement | DMX | Black Hawk, Bremer, Butler | 49 min |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.